Alert archive / Michigan / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 35, NWS Gaylord, MI

August 28, 2018Benzie County, Grand Traverse County, Leelanau County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 28, 2018, 6:31 PM EDT for Benzie County, Grand Traverse County, Leelanau County, Michigan. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2018, 6:31 PM EDT (22:31 UTC)
Expired
Aug 28, 2018, 7:15 PM EDT
In force
44 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 105 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 6:47 PM EDTTSTM WND DMG5 Ese Empire, MIONE LARGE TREE DOWN ON S PLOWMAN RD NEAR BREEMAN RD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 6:23 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2018-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2018-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-407 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

836 
WUUS53 KAPX 282231
SVRAPX
MIC019-055-089-282315-
/O.NEW.KAPX.SV.W.0035.180828T2231Z-180828T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
631 PM EDT TUE AUG 28 2018

The National Weather Service in Gaylord has issued a

* Severe Thunderstorm Warning for...
  South central Leelanau County in northern Michigan...
  Benzie County in northern Michigan...
  Southwestern Grand Traverse County in northern Michigan...

* Until 715 PM EDT.

* At 631 PM EDT, severe thunderstorms were located along a line
  extending from Empire to near Elberta, moving east at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Traverse City, Frankfort, Empire, Beulah, Bingham, Benzonia, Cedar,
  Elberta, Honor, Lake Ann, Greilickville, Burdickville, Maple City,
  Grawn, Karlin, Platte Township, Interlochen, Bendon, Interlochen
  State Park and Fouch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4471 8619 4474 8616 4474 8611 4476 8608
      4485 8607 4489 8565 4483 8565 4480 8563
      4455 8570 4455 8623 4458 8622 4465 8626
      4469 8626
TIME...MOT...LOC 2231Z 248DEG 36KT 4481 8605 4458 8619 

HAIL...0.75IN
WIND...60MPH
 
$$

MEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:50 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 28, 3:50 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
350 PM EDT Tue Aug 28 2018

.NEAR TERM...(Through Tonight)
Issued at 349 PM EDT Tue Aug 28 2018

...Severe storms, excessive rain possible...

High impact weather potential...severe storms this evening and
heavy rainfall tonight in northern lower MI.

Cold front is very slowly drifting south from the Straits area,
slowed by a wave along the front in ne IA/sw WI. Stratus is slowly
mixing out across eastern upper MI, though additional cloud cover
and even some convection is inbound from the w. A broken stratocu
deck covers a good portion of northern lower MI, with strong
sunshine now seen only near/s of an HTL-OSC line. That hasn't
kept temps from creeping close to 80f under some portions of the
stratocu. And with dew points in the upper 60s, MlCape values are
slowly bubbling up past 500j/kg along and south of M-32, and some
1k j/kg values are merging near and s of TVC. More abundant
instability is seen to our west across WI, thanks to a series of
approaching shortwaves and associated cooling temps aloft (and
despite limited sunshine over that way). Evolution of convection
tonight, including svr and heavy rain threats, is the main
concern.

Overall trends in guidance are similar from this morning. A slightly
slower initiation, and a slight southward shift, continues in CAMs.

Instability will continue to slowly build, aided by deeper forcing
for ascent/cooling aloft arriving as 130+kt 300mb jet ejects across
northern Ontario. We are seeing a tongue of convection develop
eastward just w of GRB. This should continue to build eastward
toward roughly Leelanau Co and the M-32 tier of counties toward and
after 7 pm. Strong/svr cells are possible within this wing.

Trailing very quickly behind that will be the QLCS, making landfall
in parts of nw lower MI toward 8 pm. (A particularly intense cell is
already advancing across w central WI.) Various HRRR runs have had
multiple well-defined, small bow echoes with this section. The most
recent run does not, which is perhaps just a outlier, or is perhaps
indicative of instability not being quite as juicy as earlier
progged. The presence of the cell in w central WI suggests the
former. This line will exit off to the se toward midnight/1 am.
Wind damage is clearly the primary concern, and in nw lower MI
(where instability is highest and DCape is highest thanks to an
earlier storm arrival), some winds gusts appear possible. Some
large hail can also be expected. 0-3km helicities briefly push
300 in far sw portions of the forecast area early this evening.
This would produce some supercellular storm structures, and
perhaps a tornado or two (which our present low LCLs would
assist). Our surface winds are already backed along the Lake MI
coastline (FKS/MBL/LDM); that will be an area to watch.

The window for trailing cells across northern lower MI may be a
smidge shorter than it appeared earlier, which reduces the
potential for explosive rainfall amounts. Widespread 1-2" totals
are still a reasonable expectation, but getting way more than that
will be more difficult. That said, some of the highest amounts
continue to be progged in some of our more vulnerable locales
(Benzie Co into TVC), so will leave the flood watch alone.

Precip will not cleanly end as the business end of the QLCS departs
the forecast area. Showers and even a few storms will be thrown
up our way, as deep convection remains very active downstate. Risk
of sct showers will continue across all of northern MI all night.

Min temps will range thru the 50s in eastern upper MI, and thru the
60s in northern lower.

&&

.SHORT TERM...(Wednesday through Friday)
Issued at 349 PM EDT Tue Aug 28 2018

...Quieting Down...

High Impact Weather Potential...Minimal

Pattern Synopsis/Forecast...The models have the clearing during the
late afternoon, mainly, although the GFS is a little faster than the
ECMWF. However, it looks like the rain should be out of the forecast
area by early Wednesday evening, and skies clearing that night.
Thursday, high pressure will be over the region and the weather will
be quiet and cool.

Wednesday, the temperatures fall by 10 to 15 degrees from today and
remain around 70 on Thursday. It looks like fall is trying to make
an appearance.

Primary Forecast Concerns...Rain shower timing is a little
uncertain. This is the first major frontal passage coming through
for this time of year, and it has a major cool down post frontal.
This could cause issues as the cooler air moves over the the lake
and extends the clouds and rain into the afternoon. However the
drier air is suppose to push in enough by the late afternoon that
skies should begin to clear out.

&&

.LONG TERM...(Friday night through Tuesday)
Issued at 349 PM EDT Tue Aug 28 2018

Extended (Friday through Tuesday)...High pressure builds into the
region and remains until Friday evening, before another system moves
into the Upper Great Lakes late Friday night/Saturday morning. The
cold front moves through during the day. The sky will clear out
overnight and will remain quiet through Labor Day weekend. Monday
night rain comes back into the forecast area late and affects the
region through Tuesday.

Temperatures warm to around 80 on Friday and slowly warms to the mid
80s or so by Tuesday, which will be about 5 to 10 degrees above
normal, with the normals in N Lower around the mid 70s and the in E
Upper around 70.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 146 PM EDT Tue Aug 28 2018

Another round of strong/svr storms, mainly this evening.

MVFR/VFR cigs have sagged south to MBL/TVC/APN, in advance of a
cold front that is temporarily stalled in the Straits area.
Another round of strong/severe t-storms with heavy rain and gusty
winds will sweep east across northern lower MI (perhaps just
grazing PLN), with at least a short period of IFR vsbys and
perhaps cigs. A relatively damp airmass will persist after that,
with lighter showers and low-end MVFR cigs, with some improvement
as head into Wed morning.

Sw winds will be gusty at times today. A nw to n breeze picks up
as we move thru Wed.

&&

.MARINE...
Issued at 349 PM EDT Tue Aug 28 2018

Small craft advisory-level winds/waves on Lake MI will taper off
late today, as a cold front prepares to ooze southward across the
area. However, they will return on Wednesday as somewhat stronger
nw to n winds get ushered. The break period isn't quite long
enough to be worth take advisories down and immediately putting
that up again, so have simply extended advisories on Lake MI thru
Wednesday. Additional advisories may also be needed on our other
waters Wednesday, but there is no need to issue those yet.

Another round of strong/svr storms is expected this evening,
especially near/s of the Manitous on Lake MI. Extreme winds are
at least an outside possibility there in the few hours.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT until 5 PM EDT this afternoon for MIZ020-
     025-031.
     FLOOD WATCH through Wednesday morning for MIZ020>036-041-042.
LH...NONE.
LM...SMALL CRAFT ADVISORY until 6 PM EDT Wednesday for LMZ323-342-
     344>346.
LS...NONE.
&&

NEAR TERM...JZ
SHORT TERM...JL
LONG TERM...JL
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Aug 28, 4:00 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
400 PM EDT Tue Aug 28 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-291200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
400 PM EDT Tue Aug 28 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Late this afternoon and tonight.

Thunderstorms will cross northern Michigan this evening and early
overnight. Severe storms are possible across all of northern
Michigan between 5 pm and 1 am, though the highest risk is across
northern lower Michigan, south of M-68. The primary severe
threats are damaging winds and large hail, though a few tornadoes
are also possible.

Showers and thunderstorms will also result in locally heavy
rainfall, especially across northern lower Michigan, near and south
of M-32. Localized flooding may develop tonight. See ongoing
flood watch for further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are also possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed late this afternoon and
this evening.

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

JZ

In the hours before

Local storm report, Aug 28, 12:44 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1244 PM EDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     NON-TSTM WND GST HARBOR SPRINGS - MUNICI 45.42N 84.91W
08/28/2018  M59 MPH          EMMET              MI   AWOS

            AWOS STATION MGN, HARBOR SPRINGS - MUNICIPAL
            ARPT. THE DURATION OF THE NON-TSTM WND GST
            EVENT WAS 24 HOURS.

0110 AM     NON-TSTM WND GST LELAND                  45.02N 85.76W
08/28/2018  M65 MPH          LMZ344             MI   MESONET

            MESONET STATION XLEL, LELAND. THE DURATION
            OF THE NON-TSTM WND GST EVENT WAS 24 HOURS.

1255 AM     NON-TSTM WND GST FRANKFORT - DOW MEMORIA 44.63N 86.21W
08/28/2018  M40 MPH          BENZIE             MI   AWOS

            AWOS STATION FKS, FRANKFORT - DOW MEMORIAL
            FIELD. THE DURATION OF THE NON-TSTM WND GST
            EVENT WAS 24 HOURS.

&&
Local storm report, Aug 28, 12:45 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1245 PM EDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HEAVY RAIN       1 NNW WELLSTON          44.23N 85.96W
08/28/2018  M1.18 INCH       MANISTEE           MI   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

1009 AM     HEAVY RAIN       1 WNW ALLENVILLE        45.99N 84.84W
08/28/2018  M1.54 INCH       MACKINAC           MI   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0810 AM     HEAVY RAIN       2 WNW TRAVERSE CITY     44.76N 85.64W
08/28/2018  M1.23 INCH       GRAND TRAVERSE     MI   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0800 AM     HEAVY RAIN       RUDYARD                 46.23N 84.60W
08/28/2018  M1.35 INCH       CHIPPEWA           MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0800 AM     HEAVY RAIN       5 S BENZONIA            44.54N 86.10W
08/28/2018  M1.90 INCH       BENZIE             MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0800 AM     HEAVY RAIN       2 WSW FIFE LAKE         44.56N 85.39W
08/28/2018  M1.30 INCH       GRAND TRAVERSE     MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0800 AM     HEAVY RAIN       4 SSW BENZONIA          44.56N 86.13W
08/28/2018  M1.68 INCH       BENZIE             MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0800 AM     HEAVY RAIN       3 ENE KINGSLEY          44.60N 85.48W
08/28/2018  M2.15 INCH       GRAND TRAVERSE     MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0730 AM     HEAVY RAIN       GOOD HART               45.57N 85.12W
08/28/2018  E1.25 INCH       EMMET              MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0722 AM     HEAVY RAIN       5 N RED OAK             44.78N 84.27W
08/28/2018  E1.06 INCH       OSCODA             MI   PUBLIC

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0305 AM     TSTM WND DMG     2 WSW ALPENA            45.06N 83.47W
08/28/2018                   ALPENA             MI   PUBLIC

            POWER LINES/POLES REPORTED DOWN. TIME
            ESTIMATED VIA RADAR.

0206 AM     TSTM WND DMG     4 WSW GAYLORD           45.02N 84.74W
08/28/2018                   OTSEGO             MI   NWS EMPLOYEE

            NUMEROUS TREES SNAPPED/UPROOTED...SOME
            LANDING ON HOMES. POWER LINES DOWN. DAMAGE
            ALONG VAN TYLE RD BETWEEN DICKERSON RD. AND
            HAYES TOWER RD.

0206 AM     TSTM WND DMG     1 ENE GAYLORD           45.04N 84.65W
08/28/2018                   OTSEGO             MI   PUBLIC

            MULTIPLE TREES REPORTED DOWN.

0200 AM     TSTM WND DMG     1 W GAYLORD             45.03N 84.70W
08/28/2018                   OTSEGO             MI   PUBLIC

            ROOF PARTIALLY RIPPED OFF OUT BUILDING IN
            HIGH WINDS.

0155 AM     NON-TSTM WND GST HARBOR SPRINGS - MUNICI 45.42N 84.91W
08/28/2018  M59 MPH          EMMET              MI   AWOS

            AWOS STATION MGN, HARBOR SPRINGS - MUNICIPAL
            ARPT. THE DURATION OF THE NON-TSTM WND GST
            EVENT WAS 24 HOURS.

0140 AM     TSTM WND DMG     3 E ALDEN               44.89N 85.21W
08/28/2018                   ANTRIM             MI   LAW ENFORCEMENT

            REPORTS OF TREES DOWN AND POWER OUTAGES IN
            MANY PARTS OF THE COUNTY. LOCATION JUST A
            REPRESENTATION FOR THE COUNTY WIDE ISSUES.

0110 AM     NON-TSTM WND GST LELAND                  45.02N 85.76W
08/28/2018  M65 MPH          LMZ344             MI   MESONET

            MESONET STATION XLEL, LELAND. THE DURATION
            OF THE NON-TSTM WND GST EVENT WAS 24 HOURS.

1255 AM     NON-TSTM WND GST FRANKFORT - DOW MEMORIA 44.63N 86.21W
08/28/2018  M40 MPH          BENZIE             MI   AWOS

            AWOS STATION FKS, FRANKFORT - DOW MEMORIAL
            FIELD. THE DURATION OF THE NON-TSTM WND GST
            EVENT WAS 24 HOURS.

1155 PM     NON-TSTM WND GST FRANKFORT - DOW MEMORIA 44.63N 86.21W
08/27/2018  M39 MPH          BENZIE             MI   AWOS

            AWOS STATION FKS, FRANKFORT - DOW MEMORIAL
            FIELD.

0353 PM     HEAVY RAIN       3 N ROSCOMMON COUNTY AI 44.39N 84.68W
08/27/2018  E1.25 INCH       ROSCOMMON          MI   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 12
            HOURS.

&&
Local storm report, Aug 28, 5:03 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
503 PM EDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 SW MANISTEE           44.23N 86.34W
08/28/2018  M2.41 INCH       MANISTEE           MI   TRAINED SPOTTER

            DELAYED REPORT.

&&
Special weather statement, Aug 28, 5:47 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Gaylord MI
547 PM EDT TUE AUG 28 2018

MIZ020-282230-
Leelanau-
547 PM EDT TUE AUG 28 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEELANAU COUNTY...

At 547 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles west of Leland to near Empire.
Movement was northeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Empire, Bingham, Glen Arbor, Suttons Bay, Northport, Cedar,
Greilickville, Lake Leelanau, Burdickville, Maple City, Glen Haven,
Omena, Peshawbestown, Leelanau State Park, Fouch and Good Harbor.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4491 8607 4491 8598 4497 8593 4494 8586
      4495 8581 4518 8562 4521 8554 4514 8556
      4516 8558 4513 8562 4505 8556 4504 8557
      4506 8558 4497 8565 4499 8560 4486 8565
      4478 8564 4478 8608
TIME...MOT...LOC 2147Z 239DEG 21KT 4506 8596 4478 8617

MEK
Special weather statement, Aug 28, 6:15 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Gaylord MI
615 PM EDT TUE AUG 28 2018

MIZ020-025-026-031-282300-
Leelanau-Manistee-Grand Traverse-Benzie-
615 PM EDT TUE AUG 28 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BENZIE...SOUTHWESTERN
GRAND TRAVERSE AND NORTHERN MANISTEE COUNTIES...

At 615 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles west of Empire to 11 miles
northwest of Orchard Beach State Park. Movement was east at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Traverse City, Frankfort, Thompsonville, Beulah, Arcadia, Benzonia,
Kaleva, Onekama, Elberta, Honor, Lake Ann, Copemish, Karlin,
Brethren, Bendon, Interlochen State Park, Pierport, Platte Township,
Norwalk and Interlochen.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4436 8626 4448 8625 4456 8622 4465 8626
      4469 8626 4474 8616 4474 8611 4476 8608
      4478 8607 4479 8564 4451 8574 4451 8582
      4429 8582 4430 8631
TIME...MOT...LOC 2215Z 268DEG 32KT 4477 8623 4437 8651

MEK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 11:25 PM EDTSpecial Marine WarningAPX95 min
Aug 28, 12:09 AM EDTSpecial Marine WarningAPX96 min
Aug 28, 12:26 AM EDTSevere Thunderstorm WarningAPXBenzie, Leelanau, Manistee64 min
Aug 28, 12:33 AM EDTSpecial Marine WarningAPX27 min
Aug 28, 12:58 AM EDTSpecial Marine WarningAPX62 min
Aug 28, 1:01 AM EDTSevere Thunderstorm WarningAPXAntrim, Grand Traverse, Kalkaska, Missaukee, Wexford59 min
Aug 28, 1:24 AM EDTSevere Thunderstorm WarningAPXCharlevoix, Emmet51 min
Aug 28, 1:35 AM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac40 min
Aug 28, 1:47 AM EDTSevere Thunderstorm WarningAPXCheboygan, Emmet, Presque Isle73 min
Aug 28, 1:58 AM EDTSevere Thunderstorm WarningAPXAntrim, Crawford, Kalkaska, Otsego47 min
Aug 28, 2:07 AM EDTSpecial Marine WarningAPX53 min
Aug 28, 2:10 AM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency65 min
Aug 28, 2:50 AM EDTSpecial Marine WarningAPX85 min
Aug 28, 12:13 PM EDTFlood WatchAPXAlcona, Alpena, Antrim, Arenac, Benzie, Crawford and 13 more18 hr
Aug 28, 4:57 PM EDTSpecial Marine WarningAPX2 hr
Aug 28, 5:47 PM EDTSpecial Weather StatementAPXLeelanau43 min
Aug 28, 5:54 PM EDTSevere Thunderstorm WarningAPXLeelanau70 min
Aug 28, 6:08 PM EDTSpecial Marine WarningAPX67 min
Aug 28, 6:15 PM EDTSpecial Weather StatementAPXBenzie45 min
Aug 28, 6:46 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Manistee, Wexford43 min
Aug 28, 6:59 PM EDTTornado WarningAPXAntrim, Charlevoix31 min
Aug 28, 7:02 PM EDTSpecial Weather StatementAPXAntrim, Grand Traverse43 min
Aug 28, 7:10 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska50 min
Aug 28, 7:16 PM EDTSpecial Weather StatementAPXWexford29 min
Aug 28, 7:26 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Missaukee, Wexford34 min
Aug 28, 7:32 PM EDTSevere Thunderstorm WarningAPXAntrim, Kalkaska, Otsego58 min
Aug 28, 7:51 PM EDTSpecial Weather StatementAPXCrawford, Gladwin, Kalkaska, Missaukee, Montmorency, Ogemaw and 3 more39 min
Aug 28, 7:56 PM EDTTornado WarningAPXAntrim, Otsego19 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.